Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 216, NWS Paducah, KY

September 24, 2000Scott County, Stoddard County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Sep 24, 2000, 1:28 AM CDT for Scott County, Stoddard County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 24, 2000, 1:28 AM CDT (06:28 UTC)
Expired
Sep 24, 2000, 2:30 AM CDT
In force
62 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Scott County, MO, Stoddard County, MO

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2017 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 240629
SVRPAH
MOC201-207-240730-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
128 AM CDT SUN SEP 24 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN SOUTHEAST MISSOURI
  STODDARD COUNTY IN SOUTHEAST MISSOURI

* UNTIL 230 AM CDT

* AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BELL CITY...OR ABOUT 8 MILES SOUTHWEST OF
  ORAN...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER ORAN...4 MILES NORTHWEST OF MORLEY...6 MILES NORTHWEST OF
  HAY-WOOD CITY AT 135 AM CDT
  3 MILES NORTHWEST OF BENTON AT 145 AM CDT
  OVER KELSO AT 150 AM CDT
  OVER SCOTT CITY AT 155 AM CDT

STRONG AND DAMAGING WIND IS LIKELY WITH THIS LINE OF SEVERE
THUNDERSTORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE WIND
SUBSIDES OR THE WARNING IS NO LONGER IN EFFECT. STAY AWAY FROM
WINDOWS.

LAT...LON 3699 9014 3667 9007 3689 8965 3698 8942
          3724 8950

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 2:30 PM CDT, 10 hours 58 minutes earlier.

Area forecast discussion, Sep 23, 2:30 PM CDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT SAT SEP 23 2000

MID DAY SURFACE ANALYSIS SHOWED A COLD FRONT EXTENDING FROM MICHIGAN TO
NEAR KSGF.  THE FRONT HAS SHOWN LITTLE MOVEMENT SINCE MIDNIGHT. THE 23/12Z
700MB ANALYSIS REVEALED MID LEVEL WINDS NEARLY PARALLEL WITH THE FRONT...
SO EXPECT SLOW FORWARD PROGRESS OF THE FRONT. A SHORT WAVE ANALYZED AT
BOTH 700 & 500MB OVER MISSOURI & EVIDENT ON CURRENT WATER VAPOR LOOP WAS
GENERATING SOME PATCHY CONVECTION. THAT WILL IMPACT THE FORECAST AREA (FA)
FROM WEST TO EAST THROUGH THE AFTERNOON AND EVENING. MODELS ARE FAIRLY
CONSISTENT AND WILL GENERALLY BLEND THE ETA AND NGM (THE AVN VORT MAX, +35
UNITS IS MUCH STRONGER THAN NGM/ETA). FORECAST ISSUES WILL BE POPS AND TEMPS.

MOST NOTEWORTHY UPPER AIR FEATURE IS THE STRONG POSITIVE TILTED TROUGH
CURRENTLY OVER THE ROCKIES. 60HR ETA SOLUTION PLACES THIS TROUGH AND
ASSOCIATED 24 UNIT VORT MAX OVER FA MONDAY.  THE STRENGTH OF THIS UPPER AIR
FEATURE AND THE ANTICIPATED TIMING JUSTIFIES LIKELY POPS FROM SUNDAY
AFTERNOON THROUGH MONDAY AFTERNOON.  THE PRECIP MAKER OVERNIGHT AND THROUGH
THE FIRST HALF OF SUNDAY WILL BE RELATED THE FRONTAL PASSAGE. A WEAKER SHORT
WAVE (I.E. 10 UNIT VORT MAX) WILL IS PROGGED TO EJECT EAST FROM ROCKY MTN
TROUGH. 850MB CONDENSATION PRESSURE DEFICIT HOVERED AROUND 100MB THROUGH 00Z.
AS THE SYSTEM PROGRESSES INTO SUNDAY...THESE VALUES LOWER TO BELOW 50MB.
LOW LEVEL WINDS ON WARM SIDE OF FRONT WILL BE NEARLY PERPENDICULAR...CREATING
GOOD OVERRUNNING BY SUNDAY.  LOW LEVEL MOISTURE (I.E. 850MB RH, +80%) WILL
REMAIN HIGH.  WILL GO WITH CHANCE POP OVERNIGHT AND TRANSCEND INTO LIKELY
SUNDAY...AS ATMOSPHERE BECOMES INCREASINGLY FAVORABLE FOR RAIN.

CLOUDS WILL LIMIT DIURNAL TEMP RISE ON SUNDAY.  AGRESSIVE COLD AIR ADVECTION
BY MONDAY (850MB TEMPS DIP INTO SINGLE DIGITS) AND CLOUD COVER WILL LIMIT
HIGH TEMPS TO COLDEST SINCE APRIL 2000. WILtL BLEND FAN/FWC VALUES FOR TEMPS.

.PAH...NONE.

PGW

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 1:54 AM CDTSevere Thunderstorm WarningPAHMississippi51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.